Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 6, 2005, 5:26 PM EDT for Cherokee County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2005, 5:26 PM EDT (21:26 UTC)
- Expired
- Jun 6, 2005, 6:17 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Cherokee County, NC
The radar
The Knoxville radar (KMRX), 130 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 6, 3:30 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT MON JUN 6 2005 .SHORT TERM...(TONIGHT)...SCATTERED THUNDERSTORMS CONTINUING TO TRACK NORTH INTO THE MRX CWA THIS AFTERNOON. SOME OF THE STORMS ARE QUITE STRONG AND ARE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. THESE STORMS ARE FORMING IN A RATHER STRONGLY UNSTABLE AIR MASS WITH THE AID OF MOISTURE AND LIFT PUSHING IN ADVANCE OF A FRONTAL BOUNDARY. EXPECT STORMS TO DIMINISH OVERNIGHT WITH LOSS OF DIURNAL HEATING. .LONG TERM......(TUESDAY THROUGH MONDAY)...CONTINUED UNSETTLED WEATHER PATTERN THROUGH THE REST OF THE WEEK WITH NORMAL SUMMERTIME AFTERNOON/EVENING CONVECTION POSSIBLE EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 88 70 87 69 / 50 30 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 86 68 87 67 / 50 30 40 20 OAK RIDGE, TN 86 68 86 67 / 50 30 40 20 TRI CITIES AIRPORT, TN 84 65 86 64 / 50 30 40 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB
Hazardous weather outlook, Jun 6, 3:40 AM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT MON JUN 6 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-070900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 340 AM EDT (240 AM CDT) MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AN INCREASE IN MOISTURE ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY WILL ALLOW THE COVERAGE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO INCREASE AS WELL. SINCE THE STORMS WITH TORRENTIAL RAINS WILL BE DRIFTING VERY SLOWLY...LOCALIZED HEAVY RAINFALL IS POSSIBLE PRODUCING ISOLATED FLASH FLOODING. ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING DOWNBURSTS WINDS AND HAIL UP TO PENNY SIZE. NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH FRIDAY...BUT MAINLY DURING THE AFTERNOON AND EVENING HOURS. COVERAGE OF THE SEVERE STORMS SHOULD REMAIN ISOLATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
In the hours before
Special weather statement, Jun 6, 3:05 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT MON JUN 6 2005 TNZ099-100-062004- BRADLEY TN-HAMILTON TN- INCLUDING THE CITIES OF...CHATTANOOGA AND CLEVELAND 305 PM EDT MON JUN 6 2005 A VERY STRONG THUNDERSTORM OVER HAMILTON COUNTY WILL LIKELY HAVE WINDS 40 TO 50 MPH WITH HAIL UP TO 1/2 INCH POSSIBLE. THIS IS A LITTLE LESS THAN SEVERE LEVEL THUNDERSTORMS WHICH HAVE 58 MPH WINDS AND GREATER AND HAIL 3/4 INCH OR LARGER...HOWEVER THESE ARE STRONG ENOUGH TO PUSH OVER SOME WINDS. THE NATIONAL WEATHER SERVICE IN MORRISTOWN WILL CONTINUE TO MONITOR THIS STORM AND IF FURTHER STRENGTHENING OCCURS...ISSUE A SEVERE THUNDERSTORM WARNING IF NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:16 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jun 6, 3:18 PM EDT | Flash Flood Warning | MRX | Hamilton | 117 min |
| Jun 6, 4:19 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 30 min |
| Jun 6, 6:22 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 38 min |
| Jun 6, 6:53 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 37 min |
| Jun 6, 6:59 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 46 min |
| Jun 6, 7:23 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 37 min |
| Jun 6, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.